Format

Send to

Choose Destination
J Pediatr (Rio J). 2000 Sep-Oct;76(5):395-8.

[Thrombocytopenic purpura after hepatitis B vaccine]

[Article in Portuguese]

Author information

1
Universidade de São Paulo (USP), SP, Brazil.

Abstract

OBJECTIVE:

To demonstrate a case of idiopathic thrombocytopenic purpura after hepatitis B vaccine and drive attention to this possible relation when other causes have been excluded.

METHODS:

Description of a case of a patient who was 1 month and 16 days old and presented petechiae and ecchymoses one week before she entered the Emergency Room of the Hospital das Clínicas da Universidade de São Paulo. Other causes beyond Hepatitis B vaccine, received one month before the hemorrhagic state, were ruled out with the history and laboratory exams. A review of the literature about PTI revealed case reports of the disease connected with Hepatitis B vaccine administration.

RESULTS:

The vaccine was considered the probable cause. The child was treated with intravenous immunoglobulin, improving from thrombocytopenia after three days, and remaining without symptoms during one month of follow up.

CONCLUSION:

The thrombocytopenic purpura after hepatitis B vaccine is a rare event whose causal relation is hard to prove. The diagnosis is based on the exclusion of other possible causes, but in this case, the hypothesis may be considered since new cases are being reported in the literature.

PMID:
14647651
DOI:
10.2223/jped.81
Free full text

Supplemental Content

Full text links

Icon for Sociedade Brasileira de Pediatria
Loading ...
Support Center